Alert archive / Arizona / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Phoenix, AZ

July 19, 2013Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 19, 2013, 11:10 PM MST for Maricopa County, Arizona. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2013, 11:10 PM MST (06:10 UTC)
Expired
Jul 20, 2013, 12:15 AM MST
In force
65 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 109 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 6.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
2416 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WUUS55 KPSR 200610
SVRPSR
AZC013-200715-
/O.NEW.KPSR.SV.W.0013.130720T0610Z-130720T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1110 PM MST FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...WITTMANN...WICKENBURG...CIRCLE
  CITY...

* UNTIL 1215 AM MST

* AT 1106 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WITTMANN...AND MOVING WEST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORRISTOWN

LAT...LON 3390 11235 3365 11241 3370 11300 3401 11294
      3401 11274
TIME...MOT...LOC 0610Z 102DEG 19KT 3380 11258

$$

18
3 follow-up statements
727 
WWUS55 KPSR 200625
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1125 PM MST FRI JUL 19 2013

AZC013-200715-
/O.CON.KPSR.SV.W.0013.000000T0000Z-130720T0715Z/
MARICOPA AZ-
1125 PM MST FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM MST
FOR CENTRAL MARICOPA COUNTY...

AT 1125 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MORRISTOWN...OR NEAR
CIRCLE CITY...MOVING WEST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WICKENBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3393 11245 3365 11246 3370 11300 3401 11294
      3401 11274
TIME...MOT...LOC 0626Z 102DEG 19KT 3382 11268

$$

18
569 
WWUS55 KPSR 200642
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1142 PM MST FRI JUL 19 2013

AZC013-200715-
/O.CON.KPSR.SV.W.0013.000000T0000Z-130720T0715Z/
MARICOPA AZ-
1142 PM MST FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM MST
FOR CENTRAL MARICOPA COUNTY...

AT 1139 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF
MORRISTOWN...OR 9 MILES SOUTH OF WICKENBURG...MOVING WEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3397 11258 3366 11255 3370 11300 3401 11294
      3401 11274
TIME...MOT...LOC 0642Z 102DEG 19KT 3384 11278

$$

18
111 
WWUS55 KPSR 200708
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1208 AM MST SAT JUL 20 2013

AZC013-200719-
/O.EXP.KPSR.SV.W.0013.000000T0000Z-130720T0715Z/
MARICOPA AZ-
1208 AM MST SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY WILL
EXPIRE AT 1215 AM MST...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3397 11258 3366 11255 3370 11300 3401 11294
      3401 11274
TIME...MOT...LOC 0709Z 102DEG 19KT 3387 11295

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:15 PM MST, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 19, 8:15 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
815 PM MST FRI JUL 19 2013

&&

.SYNOPSIS...
A VERY MOIST AIRMASS IS EXPECTED TO REMAIN OVER THE REGION AS A LOW
PRESSURE SYSTEM IN MEXICO MOVES OFF WELL TO SOUTH AND WEST. ABOVE
NORMAL RAIN CHANCES AND BELOW NORMAL TEMPERATURES ARE EXPECTED
THROUGH MONDAY. SOMEWHAT DRIER AND WARMER WEATHER IS EXPECTED FROM
TUESDAY ONWARD THROUGH THE END OF NEXT WEEK AS HIGH PRESSURE BECOMES
REESTABLISHED ACROSS THE ROCKIES.

&&

.DISCUSSION...
UPPER HIGH SITUATED OVER CENTRAL NEVADA...WITH A VERY SLOW MOVING
UPPER LOW OVER NWRN MEXICO JUST EAST OF THE CENTRAL GULF OF
CA...COMBINED TO GIVE DEEP MOIST EASTERLY FLOW TO PRETTY MUCH OUR
ENTIRE CWA THIS EVENING. AREA SOUNDINGS SHOW SLIGHTLY ENHANCED WIND
PROFILE...WITH SPEEDS 15-20 KT THRU MUCH OF THE COLUMN...HOWEVER
SPEED AND DIRECTIONAL SHEAR IS MINIMAL. MOISTURE IS ENHANCED OVER
ARIZONA WITH PWAT WELL IN EXCESS OF 1.5 INCHES...BUT INSTABILITY IS
SOMEWHAT LIMITED WITHS SKINNY CAPE AND SOME MID LEVEL CAPPING. HIGH
TEMPS OVER THE DESERTS TODAY WERE SLIGHTLY BELOW NORMAL...SKY HARBOR
TOPPED OUT AT 105...JUST BELOW THE NORMAL OF 106. THE SLIGHTLY COOL
TEMPS CONTRIBUTED TO THE MODEST INSTABILITY LEVELS. ALSO...EASTERLY
STEERING FLOW ALOFT IS SOMEWHAT LAMINAR WITH NO PRONOUNCED
DEFORMATION. ALL OF THIS ADDS UP TO A RELATIVELY LOW GRADE MONSOON
DAY SO FAR WITH THUNDERSTORMS OVER THE DESERTS VERY ISOLATED. PARED
OUR POPS BACK OVER THE CENTRAL DESERTS TO THE 20-30 PCT RANGE...AND
INTO THE TEENS OUT WEST. GIVEN THE ELEVATED MOISTURE AND WIND SPEEDS
IN THE PROFILE...FEEL IT PRUDENT TO KEEP THE POPS GOINGS ALL NIGHT.
THIS COULD A BE NIGHT WHERE STORMS DEVELOP DURING THE NON PRIME TIME
HOURS. ALSO...STORMS CONTINUE TO FORM TO OUR NORTH...IN AREAS EAST
OF PRESCOTT...AND HAVE THE POTENTIAL TO MOVE DOWN OR PROPAGATE DOWN
INTO OUR EASTERN ZONES LATER THIS EVENING OR EVEN INTO THE EARLY
MORNING HOURS. WILL KEEP AN EYE ON THIS POTENTIAL THREAT. AT
LEAST...OUTFLOWS MAY ARRIVE FROM THESE STORMS AND THEY MAY SERVE AS
TRIGGERS FOR MID OR LATE EVENING NEW CONVECTION.

.PREVIOUS DISCUSSION...
THE VERY LARGE UPPER LOW CENTER THAT HAS DOMINATED THE WEATHER OVER
THE SOUTHWESTERN US THE LAST SEVERAL DAYS IS NOW CENTERED OVER
NORTHWEST SONORA MEXICO...JUST TO THE NORTHWEST OF HERMOSILLO. MODEL
OUTPUT CONTINUES IN GOOD AGREEMENT IN THE FORECAST MOVEMENT OF THIS
SYSTEM...TAKING IT WESTWARD ACROSS THE CENTRAL GULF OF CALIFORNIA ON
SATURDAY...THEN NORTHWESTWARD ACROSS NORTHERN AND OFF THE SOUTHERN
CALIFORNIA COAST BAJA ON SUNDAY AND MONDAY...THEN NORTHWARD INTO
CENTRAL CALIFORNIA ON TUESDAY. THE INTERACTION OF THIS LOW CENTER
WITH STRONG RIDGING ALOFT OVER THE GREAT BASIN IS EXPECTED TO KEEP
OUR ENTIRE CWA UNDER DEEP EASTERLY FLOW FROM TODAY ONWARD INTO EARLY
NEXT WEEK. THIS EASTERLY FLOW IS EXPECTED TO BRING CONSIDERABLE
AMOUNTS OF MOISTURE INTO THE REGION...WITH PWATS EXCEEDING 2.00
INCHES AT TIMES ALL THE WAY FROM THE DESERTS OF SOUTH-CENTRAL
ARIZONA INTO SOUTHEAST CALIFORNIA FROM TONIGHT TROUGH THE WEEKEND.

THIS HIGH-LEVEL MOISTURE SURGE COMBINED WITH WHAT HAS BEEN THE MOST
IMPRESSIVE LOW-LEVEL GULF SURGE OF THE SEASON IS EXPECTED TO RESULT
IN A PERIOD OF ABOVE TO WELL-ABOVE RAINFALL CHANCES ACROSS THE
ENTIRE REGION THIS WEEKEND. DEWPOINTS ACROSS SOUTHEAST CALIFORNIA
OVER THE LAST 24 HOURS HAVE JUMPED FROM THE 20S AND 30S YESTERDAY
AFTERNOON INTO THE 70S...OR EVEN NEAR 80F THIS MORNING...WITH LESSER
RISES ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA. AS FAR AS TODAY IS
CONCERNED...THUNDERSTORM ACTIVITY IS LIKELY TO BE REDUCED...OR
DELAYED SOMEWHAT OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA BY DEBRIS
CLOUDS THAT ARE LEFT OVER FROM LAST NIGHT'S CONVECTION.
HOWEVER...THUNDERSTORM CHANCES ARE EXPECTED TO BE SIGNIFICANTLY
HIGHER FOR THIS EVENING THAN THEY WERE ON YESTERDAY OVER MOST OF
SOUTHEAST CALIFORNIA...WHERE THUNDERSTORMS HAVE YET TO OCCUR. THE
ONLY EXCEPTION IS OVER JOSHUA TREE NATIONAL PARK...WHERE
THUNDERSTORM ACTIVITY IS LIKELY TO BE LESS DUE TO LOWER SURFACE
DEWPOINTS OVER THE REGION.

THE ONLY THINGS THAT COULD LIMIT THUNDERSTORM ACTIVITY ACROSS OUR
CWA ON SATURDAY AND SUNDAY IS IF A LOT OF DEBRIS CLOUDS ARE ADVECTED
IN FROM THE EAST...WHICH WOULD INHIBIT SOLAR HEATING...OR IF THERE
IS ENOUGH ACTIVITY DURING A GIVEN AFTERNOON/EVENING TO COOL THE
COLUMN OVER A LARGE ENOUGH AREA TO INHIBIT THUNDERSTORM ACTIVITY ON
THE FOLLOWING DAY. THE MAIN IMPACTS FROM ANY STORMS THAT DEVELOP IN
THIS VERY MOIST ENVIRONMENT WILL BE HEAVY DOWNPOURS AND POSSIBLE
STRONG WET MICROBURST WINDS...WHICH SHOULD LIMIT THE AMOUNT OF
BLOWING DUST. ALTHOUGH THESE HEAVY DOWNPOURS COULD PRODUCE LOCALIZED
FLASH FLOODING...WIDESPREAD FLOODING IS NOT EXPECTED TO OCCUR SINCE
THERE DOES NOT APPEAR TO BE ANY TRIGGER(YET) THAT WOULD PRODUCE
LARGE-SCALE ORGANIZED THUNDERSTORM ACTIVITY. TEMPERATURES OVER THE
UPCOMING WEEKEND ARE EXPECTED TO BE KEPT BELOW NORMAL BY ALL THIS
MOISTURE AND CLOUDS...WITH SOME LOWER DESERT LOCATIONS LIKELY TO
REMAIN BELOW 100F ON AT LEAST ONE OF THE DAYS.

IT STILL APPEARS THAT A SOMEWHAT QUIETER PERIOD FOR MONSOON ACTIVITY
IS EXPECTED FOR MUCH OF NEXT WEEK...AS THE AFOREMENTIONED UPPER LOW
MOVES INLAND INTO CENTRAL CA...AND INTO THE GREAT BASIN...WHICH
WOULD TURN WINDS TO A MORE SOUTHERLY...THEN SOUTHWESTERLY
DIRECTION...WHICH IS EXPECTED TO BEGIN TO IMPORT DRIER AIR INTO THE
REGION.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
ATTM...STORMS ARE VERY ISOLATED UPSTREAM OF THE CENTRAL
DESERTS...BUT POTENTIAL REMAINS FOR NEW CONVECTION TO AFFECT THE
AIRPORT LATER THIS EVENING OR INTO THE MORNING HOURS. MOISTURE IS
ELEVATED AND NEW STORMS CONTINUE TO DEVELOP OVER HIGHER TERRAIN EAST
OF PRESCOTT. MAY SEE NELY OUTFLOW FROM THESE STORMS MOVE INTO THE
TAF SITES LATER ON...AFTER 05Z...POTENTIALLY GENERATING NEW STORMS
IN THE DESERTS. DUE TO LOWER CONFIDENCE...WILL NOT MENTION ANY
THUNDER IN THE TAFS FOR THE TIME BEING BUT WILL LEAVE VCSH GOING FOR
THIS EVENING. THIS MAY BE A CASE WHERE STORMS DEVELOP AT NON PRIME
TIME HOURS...AFTER MIDNIGHT AND INTO THE MORNING HOURS SATURDAY.

AGAIN...IT WILL BE MOIST AND SOMEWHAT UNSTABLE THRU THE WEEKEND SO
STORM CHANCES WILL REMAIN ELEVATED THRU SUNDAY...WITH CHANCES FOR
STORMS AT NON PRIME TIME HOURS REMAINING A BIT HIGHER THAN CLIMO.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
OVERALL THERE IS A FAIRLY LOW POSSIBILITY OF THUNDERSTORMS AFFECTING
AREA TAF SITES THROUGH SATURDAY EVENING...BUT GIVEN THE ELEVATED
MOISTURE THERE REMAINS A SLIGHT CHANCE FOR A STORM ANYTIME DURING
THE NEXT 24 HOURS. ATTM WILL NOT MENTION ANY WEATHER IN THE
TAFS...WILL JUST KEEP SCT TO BKN MID/HI CLOUDS IN THE
FORECAST...WITH HIGH BASED CU FOR THE AFTN AND EVE HOURS. EXPECT
SOUTHERLY WINDS BETWEEN 10-15 KNOTS  THROUGH MUCH OF THE TAF PERIOD
ACROSS THE LOWER COLORADO RIVER VALLEY WITH LIGHTER SOUTHEASTERLY
WINDS AT KIPL.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
ABOVE NORMAL PRECIP CHANCES WILL REMAIN A POSSIBILITY ON MONDAY AS A
AN AREA OF LOW PRESSURE EXISTS THE AREA. A SWITCH TO A SOUTHERLY
FLOW ALOFT WILL LIKELY BRING DRYING CONDITIONS AND ENDING
PRECIPITATION CHANCES ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA FOR THE MIDDLE OF NEXT WEEK. HUMIDITIES WILL REMAIN ELEVATED
THROUGH THE ENTIRE PERIOD WITH AFTERNOON HUMIDITIES ONLY DROPPING
INTO THE 20-30 PERCENT RANGE WITH GOOD OVERNIGHT RECOVERY. STORM
COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY WHICH WILL IMPACT
FORECAST WINDS...POTENTIALLY DISRUPTING NORMAL DIURNAL PATTERNS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB
PREVIOUS DISCUSSION...PERCHA
AVIATION...CB
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 19, 5:23 AM MST, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
523 AM MST FRI JUL 19 2013

AZZ020>023-025>028-201230-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
523 AM MST FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN...STRONG WIND GUSTS...LIGHTNING AND AREAS OF BLOWING DUST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE
WEEKEND. AREAL COVERAGE OF STORMS IS EXPECTED TO DECREASE SOMEWHAT
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-201230-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
523 AM MST FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN...STRONG WIND GUSTS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ030>033-201230-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
523 AM PDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
AND THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN...STRONG WIND GUSTS...LIGHTNING AND AREAS OF BLOWING DUST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE
WEEKEND. AREAL COVERAGE OF STORMS IS EXPECTED TO DECREASE EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 19, 9:05 PM MST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
905 PM MST FRI JUL 19 2013

AZZ022>024-200445-
GILA AZ-MARICOPA AZ-
905 PM MST FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 945 PM MST

AT 904 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CAMP CREEK TO CAMP CREEK TO 7 MILES NORTHWEST OF ROUND VALLEY...AND
MOVING SOUTHWEST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   DESERT MOUNTAIN...
   CAREFREE AND  RIO VERDE...
   CAVE CREEK AND  MCDOWELL MOUNTAIN PARK...
   NEW RIVER...
   SCOTTSDALE...
   DESERT RIDGE MARKETPLACE AND  SCOTTSDALE AIRPORT...
   DEER VALLEY AIRPORT...

LAT...LON 3401 11176 3401 11142 3397 11140 3358 11181
      3358 11208 3370 11223 3395 11225 3398 11220
      3405 11216
TIME...MOT...LOC 0406Z 036DEG 30KT 3401 11190 3389 11179
          3384 11161

18
Special weather statement, Jul 19, 9:40 PM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
940 PM MST FRI JUL 19 2013

AZZ022>024-028-200530-
PINAL AZ-MARICOPA AZ-
940 PM MST FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 1030 PM MST

AT 936 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW AHEAD OF THUNDERSTORMS ALONG A LINE EXTENDING FROM
BLACK CANYON CITY TO NEW RIVER TO CAREFREE TO FOUNTAIN HILLS TO
GOLDFIELD RANCH TO SUGARLOAF MOUNTAIN...AND MOVING SOUTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   GOLDFIELD RANCH...
   DESERT RIDGE MARKETPLACE... NEW RIVER... SAGUARO LAKE AND
  SCOTTSDALE AIRPORT...
   CANYON LAKE... GRANITE REEF DAM AND  SALT RIVER TUBING RECREATION
  AREA...
   DEER VALLEY AIRPORT... FALCON FIELD AIRPORT AND  SALT RIVER INDIAN
  COMMUNITY...
   CAMELBACK MOUNTAIN... DOWNTOWN MESA AND  DOWNTOWN SCOTTSDALE...

LAT...LON 3403 11195 3400 11190 3396 11171 3394 11154
      3386 11139 3335 11145 3325 11172 3324 11188
      3335 11206 3347 11219 3377 11240 3390 11232
      3389 11228 3392 11224 3395 11225 3398 11220
      3405 11216
TIME...MOT...LOC 0439Z 013DEG 27KT 3400 11211 3388 11209
          3374 11193 3361 11178 3362 11166 3367 11152

18
Special weather statement, Jul 19, 10:22 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1022 PM MST FRI JUL 19 2013

AZZ022>024-027-028-200600-
PINAL AZ-MARICOPA AZ-
1022 PM MST FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 1100 PM MST

AT 1019 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS AHEAD OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF BEARDSLEY TO GLENDALE TO SKY HARBOR
AIRPORT TO MESA TO CANYON LAKE...AND MOVING SOUTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   DOWNTOWN GLENDALE... FREESTONE PARK... LOST DUTCHMAN STATE PARK...
  PROSPECTOR PARK... SUPERSTITION SPRINGS MALL AND  SURPRISE...
   BEARDSLEY... AHWATUKEE... APACHE JUNCTION... AUGUSTA RANCH... EL
  MIRAGE... GILBERT... GILBERT CITY HALL AND  GLENDALE SPORTS
  COMPLEX...

LAT...LON 3389 11230 3389 11228 3392 11224 3395 11225
      3396 11222 3388 11198 3362 11165 3361 11139
      3304 11166 3299 11189 3303 11217 3314 11235
      3351 11258 3398 11265
TIME...MOT...LOC 0522Z 015DEG 22KT 3374 11235 3352 11217
          3341 11199 3341 11174 3350 11146

18
Local storm report, Jul 19, 10:48 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1048 PM MST FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     8 WNW DESERT RIDGE MARK 33.73N 112.10W
07/19/2013                   MARICOPA           AZ   TRAINED SPOTTER

            PALO VERDE AND MESQUITE TREES DOWN... CHAIN-LINKED
            FENCE BLOWN OVER

&&

EVENT NUMBER PSR1300089

MH
Local storm report, Jul 19, 10:52 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1052 PM MST FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     2 W PHOENIX             33.55N 112.11W
07/19/2013                   MARICOPA           AZ   TRAINED SPOTTER

            NEAR 25TH AVE AND WEST HAPPY VALLEY ROAD... 20-25 FOOT
            LONG TREE BRANCHES BLOWN DOWN. EST 45-50 MPH WIND GUSTS
            STRONG ENOUGH TO SHAKE VEHICLES

&&

EVENT NUMBER PSR1300090

MEYERS
Special weather statement, Jul 19, 10:54 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1054 PM MST FRI JUL 19 2013

AZZ022-023-027-028-200645-
PINAL AZ-MARICOPA AZ-
1054 PM MST FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 1145 PM MST

AT 1052 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS AHEAD OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM 5 MILES NORTHEAST OF CIRCLE CITY TO WITTMANN TO WHITE TANK
MOUNTAIN PARK TO 6 MILES SOUTHEAST OF ESTRELLA MOUNTAIN PARK...AND
MOVING SOUTHWEST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   MORRISTOWN... ESTRELLA MOUNTAIN PARK AND  PERRYVILLE...
   ESTRELLA MOUNTAIN RANCH AND  LIBERTY...
   BUCKEYE...
   PALO VERDE...
   PALO VERDE NUCLEAR GENERATION STATION AND  WINTERSBURG...
   GILLESPIE DAM AND  TONOPAH...

LAT...LON 3389 11230 3391 11226 3368 11222 3338 11203
      3319 11204 3310 11276 3335 11293 3362 11296
      3401 11289 3401 11274
TIME...MOT...LOC 0554Z 047DEG 25KT 3387 11255 3375 11258
          3360 11257 3329 11228

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:43 PM MSTSpecial Weather StatementPSR47 min
Jul 19, 6:22 PM MSTBlowing Dust AdvisoryPSR98 min
Jul 19, 6:35 PM MSTSpecial Weather StatementPSR40 min
Jul 19, 8:16 PM MSTSpecial Weather StatementPSRPinal44 min
Jul 19, 8:44 PM MSTSevere Thunderstorm WarningPSRPinal46 min
Jul 19, 9:05 PM MSTSpecial Weather StatementPSR40 min
Jul 19, 9:40 PM MSTSpecial Weather StatementPSR50 min
Jul 19, 9:56 PM MSTSevere Thunderstorm WarningPSRMaricopa34 min
Jul 19, 10:01 PM MSTSevere Thunderstorm WarningPSRMaricopa29 min
Jul 19, 10:06 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal3 hr
Jul 19, 10:22 PM MSTSpecial Weather StatementPSRMaricopa38 min
Jul 19, 10:54 PM MSTSpecial Weather StatementPSRMaricopa51 min
Jul 19, 11:39 PM MSTSpecial Weather StatementPSRMaricopa51 min
Jul 19, 11:48 PM MSTAreal Flood AdvisoryPSRMaricopa117 min
Jul 20, 12:56 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 20, 3:30 AM MSTAreal Flood AdvisoryPSRLa Paz, Yuma3 hr
Jul 20, 1:48 PM MSTSpecial Weather StatementPSRPinal57 min
Jul 20, 3:35 PM MSTSevere Thunderstorm WarningPSRLa Paz, Maricopa55 min
Jul 20, 4:13 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa2 hr
Jul 20, 4:39 PM MSTSpecial Weather StatementPSR36 min
Jul 20, 4:41 PM MSTBlowing Dust AdvisoryPSR79 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.